Alert archive / California / High Wind Warnings in 2006
High Wind Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Oct 24, 2006, 3:32 PM PDT. It took effect at Oct 24, 2006, 9:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 3:32 PM PDT (22:32 UTC)
- In effect from
- Oct 24, 2006, 9:00 PM PDT
- Expired
- Oct 25, 2006, 3:40 AM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 242232 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 332 PM PDT TUE OCT 24 2006 ...GUSTY NORTH TO NORTHEAST WINDS DEVELOPING LATE TONIGHT THROUGH TOMORROW AFTERNOON... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST TODAY WILL DIVE SOUTHEASTWARD INTO NEVADA AND UTAH OVER THE NEXT 12 TO 24 HOURS. AS THIS SYSTEM TRACKS ACROSS OREGON AND NEVADA...A STRONG NORTHERLY PRESSURE GRADIENT WILL DEVELOP OVER NORTHERN CALIFORNIA LATE THIS EVENING...BECOMING MORE NORTHEASTERLY LATE TONIGHT AND TOMORROW. AS A RESULT...GUSTY NORTH TO NORTHEAST WINDS WILL PREVAIL ACROSS THE SACRAMENTO VALLEY...THE SURROUNDING MOUNTAINS AND FOOTHILLS...AS WELL AS THE COASTAL RANGE AND DELTA REGIONS. CAZ013-014-063-066-068-250600- /O.NEW.KSTO.HW.W.0003.061025T0400Z-061025T2200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 332 PM PDT TUE OCT 24 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY FOR ALL OF SHASTA COUNTY...THE BURNEY BASIN...THE COASTAL RANGE...AND THE NORTHEAST FOOTHILLS AS WELL AS THE NORTHERN SIERRA. AS SURFACE PRESSURE GRADIENTS INCREASE THIS EVENING...GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP ACROSS NORTHERN CALIFORNIA AND WILL PERSIST THROUGH WEDNESDAY AFTERNOON. SUSTAINED WIND SPEEDS WILL INCREASE TO 15 TO 30 MPH AFTER 9 PM THIS EVENING...WITH GUSTS BETWEEN 60 AND 70 MPH POSSIBLE THROUGH TOMORROW AFTERNOON. THE STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGES AS WELL AS IN NORTH TO SOUTH AND NORTHEAST TO SOUTHWEST CANYONS AND VALLEYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY DAMAGE...AND RESIDENTS SHOULD SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. THESE GUSTY WINDS ALONG WITH VERY DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$ CAZ015>018-064-250600- /O.NEW.KSTO.WI.Y.0015.061025T0400Z-061025T2200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- 332 PM PDT TUE OCT 24 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY FOR THE SACRAMENTO VALLEY...THE DELTA...AND LAKE SOUTHERN COUNTY...INCLUDING CLEAR LAKE. AS SURFACE PRESSURE GRADIENTS INCREASE THIS EVENING...GUSTY NORTH WINDS WILL DEVELOP ACROSS THE SACRAMENTO VALLEY AND DELTA AND WILL PERSIST THROUGH WEDNESDAY AFTERNOON. SUSTAINED WIND SPEEDS WILL INCREASE TO 15 TO 30 MPH AFTER 9 PM THIS EVENING...WITH GUSTS TO 50 MPH POSSIBLE THROUGH TOMORROW AFTERNOON. THE STRONGEST WINDS WILL OCCUR MAINLY WEST OF THE SACRAMENTO RIVER AND INTO THE FOOTHILLS AND INTERIOR COASTAL RANGE FROM LAKE COUNTY NORTH...ESPECIALLY ALONG INTERSTATE 505 AND INTERSTATE 5 NORTH OF WOODLAND AND ACROSS THE EXPOSED RIDGES OF LAKE COUNTY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. THESE GUSTY WINDS ALONG WITH VERY DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$ CP
2 follow-up statements
000 WWUS76 KSTO 250435 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 935 PM PDT TUE OCT 24 2006 ...GUSTY NORTH TO NORTHEAST WINDS DEVELOPING LATE TONIGHT THROUGH TOMORROW AFTERNOON... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DIVE INTO NEVADA AND UTAH TONIGHT AND TOMORROW. AS THIS SYSTEM TRACKS SOUTHEASTWARD INTO NEVADA TONIGHT...A STRONG NORTHERLY PRESSURE GRADIENT WILL CONTINUE TO DEVELOP OVER NORTHERN CALIFORNIA...BECOMING MORE NORTHEASTERLY LATE TONIGHT AND TOMORROW. AS A RESULT...GUSTY NORTH TO NORTHEAST WINDS WILL PREVAIL ACROSS THE SACRAMENTO VALLEY...THE SURROUNDING MOUNTAINS AND FOOTHILLS...AS WELL AS THE COASTAL RANGE AND DELTA REGIONS. CAZ013-014-063-066-068-251300- /O.CON.KSTO.HW.W.0003.000000T0000Z-061025T2200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 935 PM PDT TUE OCT 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY FOR ALL OF SHASTA COUNTY...THE BURNEY BASIN...THE COASTAL RANGE...AND THE NORTHEAST FOOTHILLS AS WELL AS THE NORTHERN SIERRA. SURFACE PRESSURE GRADIENTS WILL CONTINUE TO INCREASE TONIGHT...WITH GUSTY NORTH TO NORTHEAST WINDS DEVELOPING ACROSS NORTHERN CALIFORNIA AND PERSISTING THROUGH WEDNESDAY AFTERNOON. SUSTAINED WINDS OVER THE HIGHER RIDGES OF SHASTA COUNTY ARE ALREADY RANGING BETWEEN 15 AND 20 MPH...WITH GUSTS UP TO 40 MPH OCCURRING. THESE WINDS WILL BECOME MORE WIDESPREAD OVERNIGHT...WITH SUSTAINED WIND SPEEDS INCREASING TO 15 TO 30 MPH AND WITH GUSTS UP TO 70 MPH POSSIBLE THROUGH TOMORROW AFTERNOON. THE STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGES AS WELL AS IN NORTH TO SOUTH AND NORTHEAST TO SOUTHWEST CANYONS AND VALLEYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY DAMAGE...AND RESIDENTS SHOULD SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. THESE GUSTY WINDS ALONG WITH VERY DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$ CAZ015>018-064-251300- /O.CON.KSTO.WI.Y.0015.000000T0000Z-061025T2200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- 935 PM PDT TUE OCT 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY FOR THE SACRAMENTO VALLEY...THE DELTA...AND LAKE SOUTHERN COUNTY...INCLUDING CLEAR LAKE. SURFACE PRESSURE GRADIENTS WILL CONTINUE TO INCREASE TONIGHT...WITH GUSTY NORTH TO NORTHEAST WINDS DEVELOPING ACROSS NORTHERN CALIFORNIA AND PERSISTING THROUGH WEDNESDAY AFTERNOON. IN THE NORTHERN SACRAMENTO VALLEY...SUSTAINED WIND SPEEDS ARE ALREADY RANGING BETWEEN 10 AND 20 MPH...WITH GUSTS UP TO 30 MPH. THESE GUSTY NORTH WINDS WILL BECOME MORE WIDESPREAD ACROSS THE VALLEY AND DELTA OVERNIGHT...WITH SUSTAINED WIND SPEEDS INCREASING TO 15 TO 30 MPH AND GUSTS UP TO 50 MPH POSSIBLE THROUGH TOMORROW AFTERNOON. THE STRONGEST WINDS WILL OCCUR MAINLY WEST OF THE SACRAMENTO RIVER AND INTO THE FOOTHILLS AND INTERIOR COASTAL RANGE FROM LAKE COUNTY NORTH...ESPECIALLY ALONG INTERSTATE 505 AND INTERSTATE 5 NORTH OF WOODLAND AND ACROSS THE EXPOSED RIDGES OF LAKE COUNTY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. THESE GUSTY WINDS ALONG WITH VERY DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$ CP
000 WWUS76 KSTO 251040 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PDT WED OCT 25 2006 CAZ013-014-063-066-068-251145- /O.CAN.KSTO.HW.W.0003.000000T0000Z-061025T2200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 340 AM PDT WED OCT 25 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH WIND WARNING FOR THE NORTHERN MOUNTAINS AND FOOTHILLS. BREEZY NORTH WINDS OF 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS WILL CONTINUE TODAY. THESE GUSTY WINDS ALONG WITH VERY DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$ CAZ015>018-064-251145- /O.CAN.KSTO.WI.Y.0015.000000T0000Z-061025T2200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- 340 AM PDT WED OCT 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND LAKE COUNTY. NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS MORNING ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY...IN THE DELTA AND ACROSS EXPOSED RIDGETOPS OF THE COASTAL RANGE IN LAKE COUNTY BEFORE SLACKENING SOMEWHAT THIS AFTERNOON. LIGHTER NORTH WINDS ARE EXPECTED OVER THE EASTERN EDGE OF THE SACRAMENTO VALLEY. MOTORISTS TRAVELING I-80 WEST OF SACRAMENTO...ALONG INTERSTATE 505...AND NORTH OF WOODLAND ON I-5 WILL LIKELY EXPERIENCE THESE GUSTY NORTH WINDS TODAY...SO EXTRA CAUTION IS ADVISED. THESE GUSTY WINDS ALONG WITH VERY DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER. BE EXTREMELY CAREFUL WHEN USING ANY EQUIPMENT NEAR DRY VEGETATION $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Oct 24, 9:10 AM PDT, 6 hours 22 minutes earlier.
Area forecast discussion, Oct 24, 9:10 AM PDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 910 AM PDT TUE OCT 24 2006 .MORNING UPDATE... NO NOTABLE CHANGES TO FORECAST PACKAGE. PRIMARY ISSUE TODAY WILL BE THE WINDS. RED FLAG WARNING TIMING STILL LUKS GUD BUT IN ADDITION WILL BE LOOKING AT ISSUING A WIND ADVISORY FOR THE PUBLIC ZONES. NEXT CHANCE OF A SPRINKLE OR TWO IS ACROSS THE FAR NORTH IN THE MONDAY/TUESDAY TIME FRAME OF NEXT WEEK...OTHERWISE CONTINUED NICE WEATHER ONCE THE WIND DIMINISHES LATE TOMORROW. .EARLIER DISCUSSION... WEAK SHORT WAVE MOVING OVER NORCAL AS EVIDENT BY A BAND OF HIGH CLOUDS ROUGHLY FROM UKIAH TO RED BLUFF TO SUSANVILLE. ALONG THE COAST A VERY SHALLOW MARINE LAYER WILL HAVE TROUBLE MAKING MUCH INLAND PENETRATION WITH A 1.3MB GRADIENT. A VIGOROUS UPPER LOW WILL DROP INTO THE INLAND NORTHWEST THIS AFTERNOON. DOWNVALLEY WINDS WILL BEGIN LATER TODAY AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE LOW. EXPECT ANOTHER WARM DAY ACROSS THE REGION WITH AFTERNOON HIGHS NEAR 80 UNDER SOME HIGH CLOUDS. RUC...GFS AND WRF KEEP THE TROF MORE CONSOLIDATED AS IT MOVES INTO THE GREAT BASIN. CNSAC MM5 HAS 100KT JET NOSING INTO NORTHERN NEVADA TONIGHT. THIS WOULD PROVIDE SOME UPPER LEVEL SUPPORT FOR A PERIOD OF DOWNSLOPE WINDS LATE THIS EVENING INTO EARLY TOMORROW AFTERNOON. A 12MB SURFACE GRADIENT DEVELOPS FROM MEDFORD TO REDDING TONIGHT. BY MIDNIGHT LOCAL WIND GUSTS TO 40 MPH ARE LIKELY IN THE NORTHERN SAC VALLEY. BUFKIT AND 925 MB ANALYSIS SHOW A BARRIER JET ALONG THE WEST SIDE OF THE NORTHERN SAC VALLEY AROUND 06Z. BY 12Z THIS WILL WORK INTO THE HILLS OF THE SOUTHERN SAC VALLEY AND DELTA. MEANWHILE STRONG NORTHEAST WINDS WILL BEGIN BLOWING THROUGH CANYONS OF THE WEST SLOPE OF THE SIERRA. LOCAL GUSTS TO 50 MPH ARE POSSIBLE OVER ELEVATED TERRAIN. THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING AND EXPANDED TO INCLUDE THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST AND NORTHERN MOTHERLODE. AREAS OF SINGLE DIGIT HUMIDITY WILL BE POSSIBLE ACROSS THE WARNING AREA TOMORROW. WILL HOLD OFF ON ANY WIND ADVISORIES FOR NOW. UPPER LEVEL FORCING DECREASES AS THE LOW MOVES OFF TO THE EAST TOMORROW AFTERNOON. ANOTHER WARM FALL DAY IS IN STORE FOR US TOMORROW. UPPER LEVEL RIDGE THEN BUILDS OVER THE AREA INTO THE WEEKEND. UNDER A LIGHT OFFSHORE FLOW...BEAUTIFUL FALL WEATHER WILL CONTINUE RIGHT ON THROUGH THE WEEKEND. SG && .AVIATION... VFR CONDS WITH HIGH CLOUDS AT TIMES EXCEPT AREAS OF MVFR AND ISOLD IFR IN THE BAY AREA WITH LOW CLOUDS AND FOG UNTIL 18Z. SFC WINDS WILL INCREASE DURING THE DAY AND PEAK LATE TONIGHT INTO WEDNESDAY MORNING. NORTH TO NORTHEAST SFC WIND G35KT IN THE VALLEY AND G50KT IN THE FOOTHILLS AND MOUNTAINS WILL BE POSSIBLE. && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 9 PM TONIGHT THROUGH 3 PM WEDNESDAY AFTERNOON FOR ALL AREAS EXCEPT THE NORTHERN SAN JOAQUIN VALLEY...THE STANISLAUS NATIONAL FOREST AND THE SOUTHERN MOTHERLODE. &&
Hazardous weather outlook, Oct 24, 7:00 AM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE OCT 24 2006 CAZ013>019-063-064-066>069-251400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE OCT 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY WIND GUSTS TO 40 MPH ARE POSSIBLE ALONG THE WEST SLOPES OF THE SIERRA...NORTHERN SACRAMENTO VALLEY AND EAST SLOPES OF THE SHASTA-TRINITY MOUNTAINS TUESDAY NIGHT AND WEDNESDAY. RED FLAG WARNINGS ARE IN EFFECT FOR THESE AREAS...FOR GUSTY WINDS AND LOW HUMIDITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:12 AM PDT | Red Flag Warning | STO | 52 hr | |
| Oct 24, 3:32 PM PDT | Wind Advisory | STO | 12 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.